← All CDCES Flashcard Decks

Emergency Response Procedures Flashcards

6 cards from real CDCES practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Emergency Response Procedures flashcards as text
  1. A patient with type 1 diabetes on an insulin pump develops sudden nausea, vomiting, and blood glucose of 350 mg/dL. Fingerstick ketones are 1.8 mmol/L. What is the CDCES's priority recommendation?

    Answer: Instruct the patient to give a correction bolus via syringe, change the pump infusion set, drink fluids, and seek emergency care if not improving

    Rising ketones with hyperglycemia, especially with pump use, suggest DKA risk from infusion failure; correction via syringe (bypasses pump failure), site change, hydration, and timely escalation are all required.

  2. Which blood glucose value, when confirmed by repeat testing, meets the ADA threshold for clinically significant hypoglycemia (Level 2)?

    Answer: Less than 54 mg/dL

    ADA defines Level 2 hypoglycemia as BG below 54 mg/dL, representing a clinically important threshold requiring immediate treatment regardless of symptoms.

  3. A family member of a patient with type 1 diabetes asks: After giving emergency glucagon, how long does it typically take to see a response? What is the correct answer?

    Answer: 10-20 minutes

    Glucagon typically begins to raise blood glucose within 10-15 minutes of IM/SC injection, with peak effect at 30 minutes; consciousness usually returns within 10-20 minutes.

  4. Which type of diabetes is at HIGHEST risk for hyperosmolar hyperglycemic state (HHS)?

    Answer: Type 2 diabetes in elderly adults with reduced fluid intake

    HHS most commonly occurs in older adults with type 2 diabetes who develop an infection or illness that leads to dehydration and extreme hyperglycemia without significant ketogenesis.

  5. A patient with type 2 diabetes on sulfonylurea therapy treats a hypoglycemic episode with 15g carbohydrates. Their BG returns to 85 mg/dL but they are at home alone and will not eat for 2 more hours. What additional recommendation should the CDCES emphasize?

    Answer: Eat a small snack containing protein and complex carbohydrates to prevent recurrence

    Sulfonylureas have prolonged insulin-stimulating action; after treating hypoglycemia, a follow-up snack with protein and complex carbohydrate is essential to prevent recurrent hypoglycemia.

  6. Which instruction is MOST important when teaching a caregiver how to use a nasal glucagon device (Baqsimi) for a patient with severe hypoglycemia?

    Answer: Insert the tip into one nostril and press the plunger -- no reconstitution or inhalation needed

    Nasal glucagon (Baqsimi) is administered by inserting the device tip into one nostril and pressing the plunger; no mixing, reconstitution, or patient inhalation is required.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. cbdce.org — Test delivery, eligibility, fees, exam format, passing score, registration, retake fee, retake policy, score release, test dates · verified Oct 2026